Alert archive / Kansas / Flash Flood Watches in 2015
Flash Flood Watch 13, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at Nov 25, 2015, 3:27 PM CST for 4 counties in Kansas. It took effect at Nov 26, 2015, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2015, 3:27 PM CST (21:27 UTC)
- In effect from
- Nov 26, 2015, 6:00 PM CST
- Expired
- Nov 27, 2015, 3:13 PM CST
- In force
- 21 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 143 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WGUS63 KICT 252127 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 327 PM CST WED NOV 25 2015 ...HEAVY RAINFALL MAY CAUSE FLOODING ACROSS PARTS OF SOUTHEAST KANSAS THURSDAY EVENING INTO FRIDAY... .A STRONG COLD FRONT WILL ENCOUNTER PLENTIFUL MOISTURE AS IT MOVES ACROSS SOUTHEAST KANSAS THURSDAY NIGHT. HEAVY RAINFALL IS EXPECTED WHICH COULD RESULT IN MINOR LOW-LAND FLOODING. THE RAINFALL COULD ALSO CAUSE SIGNIFICANT RISES ON CREEKS AND RIVERS WHICH MAY ALSO RESULT IN FLOODING DURING FRIDAY. KSZ072-096-099-100-261130- /O.NEW.KICT.FF.A.0013.151127T0000Z-151128T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE... COFFEYVILLE...INDEPENDENCE...PARSONS 327 PM CST WED NOV 25 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...ALLEN...LABETTE...MONTGOMERY AND NEOSHO. * FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * HEAVY RAINFALL IS EXPECTED ACROSS THE AREA ON THURSDAY EVENING THROUGH THURSDAY NIGHT. RAINFALL AMOUNTS IN EXCESS OF THREE INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * THE HEAVY RAINFALL MAY RESULT IN MINOR LOW-LAND FLOODING ON THURSDAY NIGHT INTO FRIDAY...INCLUDING ON AREA CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
394 WGUS63 KICT 260944 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 344 AM CST THU NOV 26 2015 KSZ072-096-099-100-262345- /O.CON.KICT.FF.A.0013.151127T0000Z-151128T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE... COFFEYVILLE...INDEPENDENCE...PARSONS 344 AM CST THU NOV 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...ALLEN...LABETTE...MONTGOMERY AND NEOSHO. * FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * HEAVY RAINFALL IS EXPECTED ACROSS THE AREA FOR LATE THIS AFTERNOON AND WILL CONTINUE THROUGH TONIGHT. RAINFALL AMOUNTS IN EXCESS OF THREE INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * THE HEAVY RAINFALL MAY RESULT IN MINOR LOW-LAND FLOODING TONIGHT INTO FRIDAY...INCLUDING SOME AREA CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JAKUB
985 WGUS63 KICT 262119 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 319 PM CST THU NOV 26 2015 ...FLOODING RAINFALL IS POSSIBLE TONIGHT INTO FRIDAY ACROSS EXTREME SOUTHEAST KANSAS... KSZ072-096-099-100-271130- /O.CON.KICT.FF.A.0013.151127T0000Z-151128T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE... COFFEYVILLE...INDEPENDENCE...PARSONS 319 PM CST THU NOV 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...ALLEN...LABETTE...MONTGOMERY AND NEOSHO. * THROUGH FRIDAY AFTERNOON. * HEAVY RAINFALL IS EXPECTED ACROSS THE AREA THIS EVENING AND TONIGHT. RAINFALL AMOUNTS IN EXCESS OF THREE INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * THE HEAVY RAINFALL MAY RESULT IN MINOR LOW-LAND FLOODING TONIGHT INTO FRIDAY...INCLUDING SOME AREA CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
395 WGUS63 KICT 272113 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 313 PM CST FRI NOV 27 2015 KSZ072-096-099-100-272215- /O.CAN.KICT.FF.A.0013.000000T0000Z-151128T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE... COFFEYVILLE...INDEPENDENCE...PARSONS 313 PM CST FRI NOV 27 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS HAS BEEN CANCELLED. LIGHT RAIN OR A LIGHT WINTRY MIX WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT...HOWEVER THE THREAT FOR FLOODING OR FLASH FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Nov 25, 3:14 PM CST, 13 minutes earlier.
Area forecast discussion, Nov 25, 3:14 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CST WED NOV 25 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 314 PM CST WED NOV 25 2015 MAIN CONCERNS REMAIN WINTRY PRECIP TYPE/ACCUMS LATE THURSDAY INTO FRIDAY ALONG/WEST OF TURNPIKE...AND HEAVY RAINFALL/FLOOD POTENTIAL IN SOUTHEAST KANSAS. THE LATEST MODEL GUIDANCE SUGGESTS THE SPIRIT OF THE GOING FORECAST REMAIN ON TRACK. VIGOROUS UPPER TROF OVER THE WESTERN CONUS WILL BECOME A CLOSED CUT-OFF LOW THROUGH THE LATE WEEK PERIODS...WITH AN ACTIVE SOUTHWEST FLOW REGIME ALOFT SETTING UP OVER THE AREA WHERE SHALLOW POLAR AIR WILL PLUNGE SOUTH ACROSS THE PLAINS. PLENTIFUL MOISTURE ADVECTING INTO AND JUST OVER THE SURFACE COLD FRONT ON THURSDAY INTO EARLY FRIDAY WILL RESULT IN A SIGNIFICANT QPF EVENT ACROSS THE AREA...WITH IMPACTS ON THE COLD AND WARM SIDE OF THE BOUNDARY. WIDESPREAD RAINFALL IS STILL EXPECTED TO DEVELOP DURING THURSDAY MORNING...WITH FRONTAL TIMING BRINGING COLDER AIR ACROSS CENTRAL KANSAS... AND THEN EVENTUALLY TO ALONG THE TURNPIKE CORRIDOR BY THE EARLY AFTERNOON. THERMAL PROFILES AND POINT SOUNDINGS SUPPORT A TRANSITION TO FREEZING RAIN ACROSS PARTS OF CENTRAL KANSAS DURING THE DAY WITH MINOR ICE ACCUMULATIONS. AS THE COLDER AIR BEHIND THE FRONT ADVECTS SOUTH ACROSS THE REST OF THE AREA INTO THURSDAY NIGHT...THIS SOUTHWARD TRANSITION TO FREEZING RAIN WILL CONTINUE INTO MUCH OF SOUTH CENTRAL KANSAS. SOME SLEET IS ALSO EXPECTED ACROSS CENTRAL KANSAS BY LATE THURSDAY NIGHT INTO EARLY FRIDAY. MEANWHILE...THE BULK OF THE HEAVIER QPF WILL AFFECT SOUTHEAST KANSAS EARLY THURSDAY NIGHT BEFORE SHIFTING EAST OF THE FORECAST AREA BY FRIDAY MORNING. THE COMBINATION OF GUSTY NORTH WINDS AND ICE ACCUMS TO NEAR ONE-QUARTER INCH IN SOME AREAS OF CENTRAL AND SOUTH CENTRAL KANSAS COULD RESULT IN SOME DOWNED POWER LINES AND TREE LIMBS...BESIDES HAZARDOUS TRAVEL. HEAVY RAINFALL IN EXCESS OF THREE INCHES IS ALSO EXPECTED TO CAUSE SIGNIFICANT RISES ON RIVERS AND CREEKS IN SOUTHEAST KANSAS...SO A FLOOD WATCH WILL BE ISSUED FOR SEVERAL COUNTIES. CONFIDENCE ON WINTRY QPF AND TYPE IS LOWER AS WE MOVE INTO FRIDAY NIGHT AND SATURDAY...AS SOME DRIER AIR MAY TRY TO ADVECT INTO PARTS OF CENTRAL KANSAS. HOWEVER...ADDITIONAL MINOR SHORTWAVES ALOFT MAY AFFECT SOUTHERN KANSAS GIVING THESE AREAS A BETTER CHANCE FOR BOUTS OF LIGHT FREEZING RAIN/FREEZING DRIZZLE OR RAIN...DEPENDING ON SURFACE TEMPERATURES. DARMOFAL .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 314 PM CST WED NOV 25 2015 THE SHALLOW COLD AIR WILL BE SLOW TO MODIFY TO CLOSE OUT THE HOLIDAY WEEKEND...WITH A PORTION OF THE WESTERN CONUS UPPER LOW COMING OUT ACROSS THE ROCKIES AND NORTHERN HIGH PLAINS DURING SUNDAY...THEN SLOWLY MOVING ACROSS THE NORTHERN PLAINS ON MONDAY INTO MONDAY NIGHT. LITTLE CHANGE TO THE GOING FORECAST WILL BE MADE...WITH SLIGHT TO MODEST POPS FOR MIXED PRECIP OR RAIN. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1133 AM CST WED NOV 25 2015 MVFR CIGS WILL BECOME VFR FROM WEST TO EAST DURING THE AFTERNOON HOURS BUT THIS WILL BE SHORT-LIVED. A STRONG COLD FRONT WILL ARRIVE THIS EVENING ACROSS CENTRAL KANSAS MAKING SLOW AND STEADY PROGRESS TOWARD SOUTH CENTRAL KANSAS THROUGH THE OVERNIGHT AND EARLY MORNING HOURS ON THANKSGIVING DAY. AHEAD OF THE FRONT..LOW LEVEL MOISTURE WILL CONTINUE SURGING NORTHWARD ALLOWING LOW CIGS AND REDUCED VISIBILITIES TO DEVELOP ALONG WITH AREAS OF DRIZZLE AND FOG ACROSS MUCH OF SOUTHEAST AND PORTIONS OF SOUTH CENTRAL KS. BEHIND THE FRONT...DRIZZLE AND LIGHT RAIN CAN ALSO BE EXPECTED BEFORE MORE WIDESPREAD MODERATE TO HEAVY RAIN DEVELOPS EARLY ON THURSDAY ACROSS MUCH OF THE AREA. AS THE COLD AIR DEEPENS ACROSS CENTRAL KS RAIN AND DRIZZLE WITH TRANSITION TO FREEZING RAIN AND FREEZING DRIZZLE AND EVENTUALLY SLEET ACROSS MAINLY CENTRAL KS. THE TRANSITION FROM RAIN TO FREEZING RAIN IN THE WICHITA AREA IS NOT EXPECTED UNTIL THURSDAY EVENING. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 56 59 30 31 / 90 100 100 70 HUTCHINSON 49 52 27 29 / 90 100 90 60 NEWTON 54 56 27 30 / 90 100 100 70 ELDORADO 56 58 30 32 / 80 100 100 70 WINFIELD-KWLD 58 60 32 33 / 80 100 100 70 RUSSELL 36 37 23 28 / 80 90 60 40 GREAT BEND 38 40 23 27 / 80 90 70 50 SALINA 41 43 26 30 / 80 100 80 50 MCPHERSON 47 49 27 29 / 90 100 90 60 COFFEYVILLE 58 63 37 38 / 60 90 100 80 CHANUTE 56 62 35 36 / 70 100 100 80 IOLA 56 61 34 35 / 70 100 100 80 PARSONS-KPPF 57 63 36 37 / 60 100 100 80 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON FOR KSZ072-096-099-100. WINTER WEATHER ADVISORY FROM 6 PM THURSDAY TO 6 AM CST SATURDAY FOR KSZ051>053-067>070-082-083-091>093. WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM CST SATURDAY FOR KSZ032-033-047>050. &&
Hazardous weather outlook, Nov 25, 4:35 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 435 AM CST WED NOV 25 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 435 AM CST WED NOV 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ACROSS MUCH OF THE AREA. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS THURSDAY MORNING AND SHIFT SOUTHEAST INTO SOUTH CENTRAL AND SOUTHEASTERN KANSAS THROUGHOUT THE DAY ON THURSDAY INTO FRIDAY MORNING...WHICH COULD RESULT IN AT LEAST MINOR FLOODING PROBLEMS. RAIN IS EXPECTED TO TRANSITION TO A MIXTURE OF LIGHT FREEZING RAIN...SLEET AND PERHAPS SNOW...ACROSS CENTRAL KANSAS THURSDAY AFTERNOON. FURTHER SOUTH ACROSS SOUTH CENTRAL KANSAS...INTO THE FLINT HILLS RAIN IS EXPECTED TO TRANSITION TO LIGHT FREEZING RAIN THURSDAY NIGHT INTO FRIDAY. SOUTH CENTRAL KANSAS LOOKS TO HAVE THE BEST CHANCE FOR HIGHER ICE ACCUMULATIONS FOR THIS EVENT. PLEASE REFER TO THE WINTER WEATHER ADVISORIES FOR FURTHER DETAILS. FREEZING RAIN/DRIZZLE MAY LINGER ACROSS MUCH OF THE AREA...PRIMARILY ALONG AND WEST OF THE FLINT HILLS...INTO EARLY SUNDAY...AND AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ JMR
Nearby
Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.